Psycho-Babble Medication Thread 130154

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Valerian and weight gain

Posted by MoBe on December 1, 2002, at 17:09:46

Anyone out there know if valerian is associated with weight gain.
MoBe

 

Re: Valerian and weight gain MoBe

Posted by ST on December 2, 2002, at 21:47:07

In reply to Valerian and weight gain, posted by MoBe on December 1, 2002, at 17:09:46

Hi,
I've used Valerian for a few years when I have sleep problems, but have never noticed any weight gain directly from it! Have you read somewhere about this association?
Thanks,
Sarah

 

Re: Valerian weight gain + Valerian with benzos??

Posted by bluedog on December 2, 2002, at 22:50:34

In reply to Valerian and weight gain, posted by MoBe on December 1, 2002, at 17:09:46

> Anyone out there know if valerian is associated with weight gain.
> MoBe

I have never heard of such an association. It would surprise me if Valerian was associated with weight gain.

By the way, whilst on the topic of Valerian I have a further question.

Is it safe to use Valerian together with a benzo?
Every day I take 2.5mg of Diazepam (half a tablet) at night and another 2.5mg in the morning. However if I'm really "wound up" I sometimes double my nightly dose to 5mg (one whole tablet).
I want to know whether it is safe on these nights, rather than increasing my Diazepam dose, to instead take a Valerian capsule with my regular Diazepam dose?

thankyou for any responses
bluedog

 

Re: Valerian and weight gain

Posted by MoBe on December 3, 2002, at 0:20:44

In reply to Re: Valerian and weight gain MoBe, posted by ST on December 2, 2002, at 21:47:07

> Hi,
> I've used Valerian for a few years when I have sleep problems, but have never noticed any weight gain directly from it! Have you read somewhere about this association?
> Thanks,
> Sarah

Dear Sarah,

No, I've not heard of this association. I'm just searching for an alternative to Remeron which has caused me the worst constipation, bloatedness and weight gain. Yes, I Slept like a baby-but during the day my whole abdominal region was beginning to feel gross. I've looked into both valerian and melatonin. Unfortunately, valerian only works sometimes. Sometimes it has a paradoxical effect and it makes me feel wired.
Thanks.
MoBe


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.